Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Diffusion and convection of vorticity at low Reynolds numbers produced by a rotlet interior to a circular cylinder


Author: K. B. Ranger
Journal: Quart. Appl. Math. 45 (1987), 669-678
MSC: Primary 76D05; Secondary 76C05
DOI: https://doi.org/10.1090/qam/917016
MathSciNet review: 917016
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The diffusion and convection of vorticity produced by a rotlet inside a circular cylinder is discussed at low Reynolds numbers by considering a nonlinear approximation to a complex form of the steady two-dimensional Navier-Stokes equations. An expression is found for the boundary vorticity and the modifications to the separation of streamlines are discussed as a function of the Reynolds number.


References [Enhancements On Off] (What's this?)

  • [1] Robert Legendre, Solution plus complète du problème de Blasius. (Écoulement laminaire le long d’un plan mince), C. R. Acad. Sci. Paris 228 (1949), 2008–2010 (French). MR 0031913
  • [2] A. F. Pillow, Private Communication, Department of Mathematics, University of Queensland, St. Lucia, Qld 4067, Australia
  • [3] K. B. Ranger, The critical separation Reynolds number for streaming flow past a circular cylinder, International Journal of Multiphase Flow 10, No. 2, 159-171 (1984)
  • [4] Philip M. Morse and Herman Feshbach, Methods of theoretical physics. 2 volumes, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1953. MR 0059774
  • [5] K. B. Ranger, Eddies in two dimensional Stokes flow, International Journal of Engineering Science 18, 181-190 (1980)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76D05, 76C05

Retrieve articles in all journals with MSC: 76D05, 76C05


Additional Information

DOI: https://doi.org/10.1090/qam/917016
Article copyright: © Copyright 1987 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website